Alabama, 2011Drought in Alabama, November 1 to 30, 2011
November 1 to 30, 2011 · NWS BMX · 23 events in 22 counties and zones
Below average rainfall persisted through the first part of November offering no relief to drought stricken areas. The most severe drought conditions were located in east-central and southeast sections of central Alabama.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below average rainfall persisted through the first part of November offering no relief to drought stricken areas. The most severe drought conditions were located in east-central and southeast sections of central Alabama. Periodic rainfall during the second part of November brought some relief to drought conditions, however all locations that began the month in drought, ended the month in drought as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:35 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 31, 10:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 PM CDT MON OCT 31 2011
.UPDATE...
FOR AVIATION.
&&
.DISCUSSION...
CLEAR SKIES CONTINUE TO DOMINATE...AND TEMPERATURES HAVE DROPPED A
BIT QUICKER THAN PREVIOUSLY FORECAST. WILL UPDATE THINGS TO ACCOUNT
FOR THIS QUICKER COOL DOWN. FORECASTED LOWS STILL GIVE PLENTY OF
ROOM FOR FURTHER DROPPAGE...AND I THINK THAT FORECAST LOOKS GOOD AT
THIS POINT. NO OTHER CHANGES PLANNED.
/61/
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL REMAIN
CALM OVERNIGHT...AND SHOULD BE LIGHT AND EASTERLY DURING THE
AFTERNOON. THERE MAY SOME BRIEF RIVER FOG THAT COULD IMPACT
TCL...BUT LIKE LAST NIGHT...THIS WOULD BE BRIEF SO WILL NOT INCLUDE
FOR NOW.
16
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM CDT TUESDAY FOR ALL OF CENTRAL
ALABAMA.
&&
Hazardous weather outlook, Oct 31, 5:15 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT MON OCT 31 2011
ALZ011>015-017>050-011130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
615 PM CDT MON OCT 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
AREAS OF FROST WILL DEVELOP GENERALLY AFTER MIDNIGHT ACROSS MUCH OF
CENTRAL ALABAMA. IN ADDITION...A FEW AREAS WILL APPROACH THE FREEZING
MARK IN THE NORTHEAST. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FROST WILL QUICKLY DISSIPATE BETWEEN 8 AND 9 AM TUESDAY MORNING.
RELATIVE HUMIDITY VALUES COULD DROP BELOW 25 PERCENT TUESDAY
AFTERNOON ACROSS PORTIONS OF CENTRAL ALABAMA...WHICH COULD LEAD TO A
HIGH FIRE DANGER.
FROST WILL DEVELOP ONCE AGAIN ACROSS PARTS OF CENTRAL ALABAMA LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING AND DISSIPATE QUICKLY AFTER
SUNRISE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Drought, Autauga
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Autauga County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Bibb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Bibb County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Bullock
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Bullock County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Chilton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Chilton County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Clay County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Coosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Coosa County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Dallas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Dallas County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Elmore
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Elmore County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Lowndes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Lowndes County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Perry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Perry County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Shelby
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Shelby County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Talladega
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Talladega County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.
Drought, Barbour
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Barbour County experience Extreme (D3) drought conditions during the entire month.
Drought, Bullock
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Bullock County experience Extreme (D3) drought conditions during the entire month.
Drought, Chambers
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Chambers County experience Extreme (D3) drought conditions during the entire month.
Drought, Lee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Lee County experience Extreme (D3) drought conditions during the entire month.
Drought, Macon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Macon County experience Extreme (D3) drought conditions during the entire month.
Drought, Montgomery
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Montgomery County experience Extreme (D3) drought conditions during the entire month.
Drought, Randolph
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Randolph County experience Extreme (D3) drought conditions during the entire month.
Drought, Russell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Russell County experience Extreme (D3) drought conditions during the entire month.
Drought, Tallapoosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Tallapoosa County experience Extreme (D3) drought conditions during the entire month.
Drought, Pike
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Pike County experience Extreme (D3) drought conditions during the entire month.
Drought, Cleburne
- When
- November 1, 12:00 AM CST to November 29, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Cleburne County began the month in Severe (D2) drought conditions and was removed from the drought on the 29th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2011$25 million · 24 events
- Drought in Texas, November 1 to 30, 2011$323,000 · 40 events
- Drought in Oklahoma, November 1 to 30, 201148 events
- Drought in New Mexico, November 1 to 30, 201136 events
- Drought in Texas, November 1 to 30, 201133 events
- Drought in Georgia, November 1 to 30, 201126 events
- Drought in Oklahoma, November 1 to 30, 201125 events
- Winter Storm and Heavy Snow in Wyoming, November 1 to 2, 201125 events
- Drought in Kansas, November 1 to 30, 201124 events
- Drought in Texas, November 1 to 30, 201124 events
- Drought in Texas, November 1 to 30, 201121 events
- Strong Wind in Arizona, November 1 to 2, 2011$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350925, 350926, 350927, 350928, 350929, 350930, 350931, 350932, 350933, 350934, 350935, 350936, 350937, 350938, 350939, 350940, 350941, 350942, 350943, 350944, 350945, 350946, 350947.